University of Surrey

Test tubes in the lab Research in the ATI Dance Research

The two-body problem of a pseudo-rigid body and a rigid sphere

Kristiansen, KU, Vereshchagin, M, Goździewski, K, Palmer, PL and Roberts, RM (2012) The two-body problem of a pseudo-rigid body and a rigid sphere Celestial Mechanics and Dynamical Astronomy, 112 (2). pp. 169-190.

Full text not available from this repository.

Abstract

In this paper we consider the two-body problem of a spherical pseudo-rigid body and a rigid sphere. Due to the rotational and “re-labelling” symmetries, the system is shown to possess conservation of angular momentum and circulation. We follow a reduction procedure similar to that undertaken in the study of the two-body problem of a rigid body and a sphere so that the computed reduced non-canonical Hamiltonian takes a similar form. We then consider relative equilibria and show that the notions of locally central and planar equilibria coincide. Finally, we show that Riemann’s theorem on pseudo-rigid bodies has an extension to this system for planar relative equilibria.

Item Type: Article
Authors :
NameEmailORCID
Kristiansen, KUUNSPECIFIEDUNSPECIFIED
Vereshchagin, MUNSPECIFIEDUNSPECIFIED
Goździewski, KUNSPECIFIEDUNSPECIFIED
Palmer, PLp.palmer@surrey.ac.ukUNSPECIFIED
Roberts, RMm.roberts@surrey.ac.ukUNSPECIFIED
Date : 2012
Identification Number : https://doi.org/10.1007/s10569-011-9390-y
Depositing User : Symplectic Elements
Date Deposited : 17 May 2017 12:22
Last Modified : 17 May 2017 15:03
URI: http://epubs.surrey.ac.uk/id/eprint/835066

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800